Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 191, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 24, 2011, 4:46 PM CDT for Kidder County, Stutsman County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 4:46 PM CDT (21:46 UTC)
- Expired
- Jul 24, 2011, 5:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kidder County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 131 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WUUS53 KBIS 242146 SVRBIS NDC043-093-242245- /O.NEW.KBIS.SV.W.0191.110724T2146Z-110724T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 446 PM CDT SUN JUL 24 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... WESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 545 PM CDT * AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PETTIBONE...OR 39 MILES WEST OF JAMESTOWN...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CHASE LAKE...WOODWORTH...CLEVELAND...WINDSOR...EDMUNDS...PINGREE... BUCHANAN...ELDRIDGE AND KENSAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. && LAT...LON 4731 9871 4679 9880 4698 9971 4725 9967 TIME...MOT...LOC 2145Z 273DEG 25KT 4712 9945 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
422 WWUS53 KBIS 242244 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 544 PM CDT SUN JUL 24 2011 NDC043-093-242254- /O.EXP.KBIS.SV.W.0191.000000T0000Z-110724T2245Z/ KIDDER ND-STUTSMAN ND- 544 PM CDT SUN JUL 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN STUTSMAN AND EAST CENTRAL KIDDER COUNTIES WILL EXPIRE AT 545 PM CDT/445 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4731 9871 4679 9880 4698 9971 4725 9967 TIME...MOT...LOC 2244Z 273DEG 25KT 4710 9885 $$ WETZEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:23 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 24, 2:23 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 223 PM CDT SUN JUL 24 2011 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT USED BLEND OF MODELS AGAIN TO TIME CONVECTION. TODAYS CONVECTION DEVELOPING ALONG WEAK SURFACE TROUGH FROM NORTHEAST THROUGH SOUTHWEST NORTH DAKOTA WILL BE LARGELY DIURNALLY MODULATED. MARGINALLY SEVERE AT THIS TIME. AS TROUGH CLEARS THE FORECAST AREA MORE STABLE AND DRIER AIR WILL MAKE IT WAY INTO THE REGION IN ADVANCE OF NEXT SYSTEM MONDAY NIGHT INTO TUESDAY. BUMPED POPS AND INCREASED QPFS FOR TUESDAY AS SYSTEM LOOKS INCREASINGLY STRONG AS WE NEAR THE LONG TERM GRIDS. TEMPERATURES WILL REMAIN SEASONABLE. .LONG TERM... THE NORTHERN PLAINS WILL REMAIN IN AN ACTIVE WESTERLY FLOW PATTERN THROUGH THE ENTIRE LONG TERM PERIOD WITH THE UPPER JET NEAR OR DIRECTLY ALOFT. THIS RESULTS IN CHANCES FOR THUNDERSTORMS THROUGH THE WORK WEEK AND INTO NEXT WEEKEND. TEMPERATURES WILL AVERAGE NEAR NORMAL THROUGH FRIDAY...THEN SLIGHTLY ABOVE AVERAGE FOR NEXT WEEKEND. COULD SEE A HEAVY RAIN EVENT ON TUESDAY WITH PWATS NEARING TWO INCHES AND A STRONG SHORT WAVE MID LEVEL TROUGH ADVECTING EAST ACROSS SOUTH CENTRAL CANADA. WILL CONTINUE TO MONITOR FOR POSSIBLE FLOOD HEADLINES. && .AVIATION... AN UPPER LEVEL DISTURBANCE MOVING EAST SOUTHEAST ALONG THE INTERNATIONAL BORDER...COUPLED WITH INCREASING DAYTIME INSTABILITY ALONG A SFC BOUNDARY...WILL LEAD TO INCREASING CHANCES FOR THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING MAINLY FOR KDIK...KBIS...AND KJMS. VFR CIGS AND VIS ARE EXPECTED AT ALL TERMINALS...WITH OCCASIONAL DECREASED FLIGHT CATEGORIES FOR THOSE AREAS THAT EXPERIENCE ANY HEAVIER SHRA OR TSRA. WEST AND CENTRAL ND SHOULD QUICKLY CLEAR OUT EARLY TO MID EVENING...WITH PERHAPS A LINGERING THREAT OVERNIGHT FOR SHOWERS OR WEAK TSRA ACROSS EASTERN ND. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW LONG TERM....NH AVIATION...NH
Hazardous weather outlook, Jul 24, 4:30 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 430 AM CDT SUN JUL 24 2011 NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-250930- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 430 AM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DENSE FOG WITH VISIBILITIES OF ONE QUARTER OF A MILE OR LESS ARE EXPECTED THROUGH SUNDAY MORNING. A DENSE FOG ADVISORY IS IN EFFECT FOR BOTTINEAU THROUGH EMMONS COUNTIES AND POINTS EAST THROUGH 11 AM CDT THIS MORNING. THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA AND INTO THE TURTLE MOUNTAINS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL IS POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. THERE IS A CHANCE FOR THUNDERSTORMS ESPECIALLY ACROSS SOUTHERN NORTH DAKOTA WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY NIGHT THROUGH TUESDAY NIGHT. NDZ001>003-009>011-017>021-031>034-040>045-250930- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 430 AM CDT SUN JUL 24 2011 /330 AM MDT SUN JUL 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA AND INTO THE TURTLE MOUNTAINS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL IS POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. THERE IS A CHANCE FOR THUNDERSTORMS ESPECIALLY ACROSS SOUTHERN NORTH DAKOTA WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY NIGHT THROUGH TUESDAY NIGHT. AYD
In the hours before
Local storm report, Jul 24, 3:53 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
353 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL CENTER 47.12N 101.30W
07/24/2011 M0.75 INCH OLIVER ND TRAINED SPOTTER
&&
LHUBERLocal storm report, Jul 24, 3:58 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL CENTER 47.12N 101.30W
07/24/2011 M0.88 INCH OLIVER ND LAW ENFORCEMENT
DIME TO NICEKL SIZED HAIL...
&&
LHUBERLocal storm report, Jul 24, 4:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
414 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 9 NNE STERLING 46.93N 100.22W
07/24/2011 M1.00 INCH BURLEIGH ND TRAINED SPOTTER
HAIL UP TO THE SIZE OF QUARTERS... LASTED FOR ABOUT 5
MINUTES... WINDS ESTIMATED AT 40 MPH.
&&
LHUBERLocal storm report, Jul 24, 4:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST 7 SE NEW SALEM 46.77N 101.31W
07/24/2011 E65 MPH MORTON ND PUBLIC
DIME SIZE HAIL. LASTED 5 MINUTES. THEY HAVE NOT HAD TIME
TO ASSESS IF THERE IS DAMAGE.
&&
JP MARTINLocal storm report, Jul 24, 4:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
438 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 3 WSW STEELE 46.84N 99.97W
07/24/2011 M0.75 INCH KIDDER ND TRAINED SPOTTER
PEA TO DIME SIZED HAIL...
&&
LHUBERLocal storm report, Jul 24, 4:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
445 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 13 NW ST. ANTHONY 46.75N 101.11W
07/24/2011 M0.75 INCH MORTON ND TRAINED SPOTTER
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:16 AM CDT | Dense Fog Advisory | BIS | Bottineau, Burleigh, Dickey, Emmons, Foster, Kidder and 9 more | 9 hr |
| Jul 24, 2:25 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope | 65 min |
| Jul 24, 2:48 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 57 min |
| Jul 24, 2:51 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 54 min |
| Jul 24, 3:21 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope | 54 min |
| Jul 24, 3:28 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 62 min |
| Jul 24, 3:37 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 53 min |
| Jul 24, 3:40 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 65 min |
| Jul 24, 3:45 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 45 min |
| Jul 24, 3:45 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 60 min |
| Jul 24, 4:00 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Stutsman | 60 min |
| Jul 24, 4:18 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 27 min |
| Jul 24, 4:28 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 62 min |
| Jul 24, 4:30 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 45 min |
| Jul 24, 4:52 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan | 53 min |
| Jul 24, 5:32 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 46 min |
| Jul 24, 6:08 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 67 min |
| Jul 24, 6:53 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.